Download

MSC2010 65R20, 35J25, 47G40

Application of boundary integral equation method to numerical solution of elliptic boundary-value problems in \(\mathbb{R}^3\)

A. N. Tynda1, K. A. Timoshenkov2

AnnotationIn this paper we propose numerical methods for solving interior and exterior boundary-value problems for the Helmholtz and Laplace equations in complex three-dimensional domains. The method is based on their reduction to boundary integral equations in \(\mathbb{R}^2\). Using the potentials of the simple and double layers, we obtain boundary integral equations of the Fredholm type with respect to unknown density for Dirichlet and Neumann boundary value problems. As a result of applying integral equations along the boundary of the domain, the dimension of problems is reduced by one. In order to approximate solutions of the obtained weakly singular Fredholm integral equations we suggest general numerical method based on spline approximation of solutions and on the use of adaptive cubatures that take into account the singularities of the kernels. When constructing cubature formulas, essentially non-uniform graded meshes are constructed with grading exponent that depends on the smoothness of the input data. The effectiveness of the method is illustrated with some numerical experiments.
Keywordselliptic boundary-value problems, weakly singular Fredholm integral equations, spline-collocation method, nonuniform meshes, approximation of integrals

1Aleksandr N. Tynda, Associate Professor, Department of Higher and Applied Mathematics, Penza State University (40 Krasnaya Str., Penza 440026, Russia), Ph.D. (Physics and Mathematics), ORCID: http://orcid.org/0000-0001-6023-9847, tyndaan@mail.ru

2Konstantin A. Timoshenkov, MSc student, Department of Higher and Applied Mathematics, Penza State University (40 Krasnaya Str., Penza 440026, Russia), timoshenkov.ka@yandex.ru

Citation: A. N. Tynda, K. A. Timoshenkov, "[Application of boundary integral equation method to numerical solution of elliptic boundary-value problems in \(\mathbb{R}^3\)]", Zhurnal Srednevolzhskogo matematicheskogo obshchestva,22:3 (2020) 319–332 (In Russian)

DOI 10.15507/2079-6900.22.202003.319-332